Oklahoma, 2019

Tornado and Hail in Oklahoma, June 18 to 19, 2019

June 18 to 19, 2019 · NWS OUN · 41 events in 15 counties and zones

Isolated thunderstorms produced scattered hail across northern Oklahoma while a line of thunderstorms produced extensive severe wind across southern Oklahoma on the 18th into the early morning on the 19th. Later on the 19th, large hail was reported with isolated thunderstorms across northern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$222,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Isolated thunderstorms produced scattered hail across northern Oklahoma while a line of thunderstorms produced extensive severe wind across southern Oklahoma on the 18th into the early morning on the 19th. Later on the 19th, large hail was reported with isolated thunderstorms across northern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 1:43 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 18, 1:43 PM CST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
243 PM CDT Tue Jun 18 2019

.DISCUSSION...
Showers/storms will develop and move across the area through early
Wednesday. There are several areas where initial storm development
could occur this afternoon/early evening. One area is in southern
Kansas down into portions of northern. Another is near the dryline
in portions of the Texas panhandle and west Texas moving towards the
fa. Any late afternoon/early evening storms could be discrete
supercells with very large hail and strong wind gusts possible.
There is also a low tornado risk with these storms. The storms are
expected to merge into one or more storm complexes that move across
the area later this evening into early Wednesday. These storms could
also be severe with damaging wind threat becoming an increasing
concern while the hail size and potential for tornadoes are expected
to decrease. In addition to the potential for severe storms, heavy
rain could lead to flooding in some locations late this evening into
early Wednesday.

Models show a boundary near the Red River area by Wednesday
afternoon with storm development possible near the boundary, mainly
in SE portions of the fa. Some of these storms could become strong
to severe as well, although what happens Wednesday will be dependent
on what occurs tonight into tomorrow morning.

A brief dry period could be possible for much of the area Thursday
into part of the day Friday. However, surface heating and any subtle
disturbance in the flow that models can not resolve may lead to some
storm development. The upper pattern will shift to SW flow Friday
with a shortwave approaching and moving across the central/southern
Plains over the weekend bringing another chance for showers/storms
to the fa.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  85  64  92 /  70  20  10   0
Hobart OK         66  89  65  95 /  50  10   0   0
Wichita Falls TX  69  92  69 100 /  40  20  10   0
Gage OK           62  84  61  93 /  60  10   0  10
Ponca City OK     65  81  62  89 /  90  20   0   0
Durant OK         70  90  69  93 /  50  30  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

25/99
Hazardous weather outlook, Jun 18, 11:33 AM CST, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1233 PM CDT Tue Jun 18 2019

OKZ004>048-050>052-TXZ083>090-191745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1233 PM CDT Tue Jun 18 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk for severe thunderstorms across much of
western, northern, and central Oklahoma surrounded by a slight
risk in western north Texas and south central Oklahoma for late
this afternoon into the overnight hours.

Strong to severe storms will be possible late this afternoon and
evening when storms will form in southern Kansas, possibly into
northern Oklahoma, and near a dryline in the Texas panhandle and
west Texas, spreading into Oklahoma and north Texas this evening.
Initially the storms could be discrete but will likely merge into
one or more complexes as they make their way east and southeast
across the area this evening and overnight.

Initially the impacts will be very large hail up to the size of
baseballs and strong wind gusts. As the storms merge, the primary
threat will shift to damaging winds with hail likely decreasing
in size. There is also a low risk for tornadoes late this
afternoon and evening, especially with the initial storm
development, with the potential likely decreasing late this
evening and overnight.

.Heavy Rain and Flooding...
Heavy rain associated with thunderstorms late this afternoon into
the overnight period may result in flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances will return Wednesday afternoon and evening
across portions of southern Oklahoma and north Texas. There is a
slight risk for severe storms across portions of south central
Oklahoma. Friday into the weekend will see additional
thunderstorm chances... with strong to severe storms remaining
possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 18, 2:08 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
308 PM CDT Tue Jun 18 2019

OKZ006-007-182045-
Alfalfa OK-Grant OK-
308 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa and
northwestern Grant Counties Until 345 PM CDT...

AT 306 PM CDT, a strong thunderstorm was located 9 miles east of
Byron, moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3698 9780 3678 9809 3686 9828 3700 9818
      3700 9783
TIME...MOT...LOC 2006Z 218DEG 20KT 3687 9814

Zwink
Special weather statement, Jun 18, 2:44 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
344 PM CDT Tue Jun 18 2019

OKZ007-182115-
Grant OK-
344 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grant County Until
415 PM CDT...

AT 343 PM CDT, a strong thunderstorm was located near Medford, moving
northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3698 9746 3694 9746 3672 9775 3684 9792
      3700 9779 3700 9749
TIME...MOT...LOC 2043Z 219DEG 20KT 3684 9778

Zwink
Special weather statement, Jun 18, 3:44 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
444 PM CDT Tue Jun 18 2019

OKZ008-013-182215-
Kay OK-Noble OK-
444 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and north
central Noble Counties Until 515 PM CDT...

AT 439 PM CDT, a strong thunderstorm was located near Tonkawa, moving
northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3669 9695 3669 9702 3670 9703 3668 9706
      3666 9706 3664 9705 3661 9705 3660 9704
      3652 9729 3668 9740 3688 9709
TIME...MOT...LOC 2139Z 239DEG 17KT 3664 9727

Zwink

The radar

The Vance AFB radar (KVNX), 76 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.

Hail, Kay

When
June 18, 4:58 PM CST
Where
Kay County, Blackwell
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.800, -97.280

Hail, Woodward

When
June 18, 9:04 PM CST
Where
Woodward County, Quinlan
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
36.450, -99.050

Thunderstorm Wind, Jackson

When
June 18, 11:08 PM CST
Where
Jackson County, (Lts)altus Afb
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
34.660, -99.290

Thunderstorm Wind, Tillman

When
June 18, 11:30 PM CST
Where
Tillman County, 1.84 mi ESE of Tipton Arpt
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.450, -99.140

Thunderstorm Wind, Tillman

When
June 18, 11:34 PM CST
Where
Tillman County, 0.9 mi NW of Frederick Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
34.360, -98.990

Thunderstorm Wind, Comanche

When
June 18, 11:40 PM CST
Where
Comanche County, 1.33 mi WSW of Mt Scott
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.730, -98.550

Thunderstorm Wind, Comanche

When
June 18, 11:45 PM CST
Where
Comanche County, 0.69 mi S of (Fsi)fort Sill
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.660, -98.380

Several large tree branches downed along I-44 and wedged into fencing along side of the road. Time estimated from radar.

Thunderstorm Wind, Tillman

When
June 18, 11:50 PM CST
Where
Tillman County, 2.86 mi W of Grandfield
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.230, -98.740

Thunderstorm Wind, Comanche

When
June 19, 12:00 AM CST
Where
Comanche County, 3.68 mi ESE of Lawton
Measured
61 kt (70 mph) measured gust
Reported by
Public
Coordinates
34.590, -98.330

From station FW2394 Lawton.

Thunderstorm Wind, Stephens

When
June 19, 12:05 AM CST
Where
Stephens County, 5.13 mi NNW of Duncan
Measured
56 kt (64 mph) estimated gust
Reported by
Social Media
Coordinates
34.570, -97.990

Numerous tree tops snapped and power outages.

Thunderstorm Wind, Cotton

When
June 19, 12:05 AM CST
Where
Cotton County, 3.52 mi NE of Walters Arpt
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.400, -98.360

Hail, Oklahoma

When
June 19, 12:16 AM CST
Where
Oklahoma County, 2.15 mi SSW of Forest Park
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.480, -97.460

Thunderstorm Wind, Grady

When
June 19, 12:20 AM CST
Where
Grady County, Acme
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.800, -98.020

Thunderstorm Wind, Stephens

When
June 19, 12:25 AM CST
Where
Stephens County, 6.64 mi SW of Lake Fuqua Dam
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -97.750

Thunderstorm Wind, Garvin

When
June 19, 12:35 AM CST
Where
Garvin County, 0.57 mi E of Lindsay
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
34.840, -97.600

Sheet metal torn off the side of a building. Time estimated from radar.

Thunderstorm Wind, Garvin

When
June 19, 12:42 AM CST
Where
Garvin County, Maysville
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.820, -97.410

Several large trees uprooted and power lines downed. Time estimated from radar.

Thunderstorm Wind, Garvin

When
June 19, 12:45 AM CST
Where
Garvin County, 2.68 mi SW of Pauls Valley
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
34.710, -97.250

Reports of five semi trucks overturned between mile markers 67 and 74 on I-35 near Pauls Valley.

Thunderstorm Wind, Garvin

When
June 19, 12:45 AM CST
Where
Garvin County, Pauls Valley
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
34.740, -97.220

Numerous large trees down. Store front windows blown out. Large steel power poles bent.

Thunderstorm Wind, Garvin

When
June 19, 12:55 AM CST
Where
Garvin County, 0.89 mi SW of Pauls Valley
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
34.730, -97.230

Thunderstorm Wind, Garvin

When
June 19, 1:00 AM CST
Where
Garvin County, 4.54 mi E of Pauls Valley
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.740, -97.140

Barn rolled up into an adjacent pasture. Large limbs downed. Patio furniture thrown about.

Thunderstorm Wind, Garvin

When
June 19, 1:10 AM CST
Where
Garvin County, Stratford
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.800, -96.960

Numerous tree limbs and small trees downed by wind.

Thunderstorm Wind, Pontotoc

When
June 19, 1:10 AM CST
Where
Pontotoc County, Ada
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.770, -96.680

Roof damage of unknown extent. Time estimated by radar.

Thunderstorm Wind, Pontotoc

When
June 19, 1:13 AM CST
Where
Pontotoc County, Roff
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.630, -96.840

Trees in power lines and power poles snapped. 9th and park Ave.

Thunderstorm Wind, Pontotoc

When
June 19, 1:13 AM CST
Where
Pontotoc County, 0.57 mi E of Fitzhugh
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.670, -96.760

Power pole was snapped.

Thunderstorm Wind, Pontotoc

When
June 19, 1:13 AM CST
Where
Pontotoc County, 0.57 mi W of Fitzhugh
Measured
56 kt (64 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.670, -96.780

Tree limbs through a home window.

Thunderstorm Wind, Pontotoc

When
June 19, 1:13 AM CST
Where
Pontotoc County, 4.13 mi SSE of Vanoss
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.710, -96.830

Power pole was snapped.

Thunderstorm Wind, Garvin

When
June 19, 1:15 AM CST
Where
Garvin County, 7.03 mi NE of Pauls Valley
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.800, -97.120

Roof blown off of house. Time estimated by radar.

Thunderstorm Wind, McClain

When
June 19, 1:15 AM CST
Where
McClain County, 2.92 mi ESE of Byars
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
34.860, -97.000

Thunderstorm Wind, Murray

When
June 19, 1:15 AM CST
Where
Murray County, 3.64 mi NNE of Sulphur
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.560, -96.950

Thunderstorm Wind, Pontotoc

When
June 19, 1:19 AM CST
Where
Pontotoc County, 6.17 mi NW of Ada
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Social Media
Coordinates
34.820, -96.770

Twitter report. Mobile home significantly damaged near Union Hill. Time is radar estimate.

Thunderstorm Wind, Pontotoc

When
June 19, 1:20 AM CST
Where
Pontotoc County, 3.51 mi SE of Ada
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.740, -96.630

Roof damage. Time estimate from radar.

Thunderstorm Wind, Pontotoc

When
June 19, 1:20 AM CST
Where
Pontotoc County, 2.19 mi SW of Ada
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.750, -96.710

Road was blocked by downed trees.

Thunderstorm Wind, Pontotoc

When
June 19, 1:20 AM CST
Where
Pontotoc County, 2.37 mi WSW of Ada
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.760, -96.720

Roof blown off home at 4101 CO Rd 1560. Time estimated from radar.

Thunderstorm Wind, Pontotoc

When
June 19, 1:20 AM CST
Where
Pontotoc County, Ada
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
34.770, -96.680

Four foot by five foot outbuilding outside home depot blown upside down. Eight inch tree snapped.

Thunderstorm Wind, Pontotoc

When
June 19, 1:20 AM CST
Where
Pontotoc County, 2.36 mi SSW of Byng
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.830, -96.690

Shed destroyed, part of home roof missing, and power lines downed.

Thunderstorm Wind, Seminole

When
June 19, 1:20 AM CST
Where
Seminole County, Konawa
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.960, -96.750

Large tree downed.

Thunderstorm Wind, Pontotoc

When
June 19, 1:20 AM CST
Where
Pontotoc County, Ada
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
34.770, -96.680

Relayed by public.

Tornado, Seminole

When
June 19, 1:21 AM CST to 1:22 AM CST
Where
Seminole County, 0.24 mi NNE of Konawa to 0.97 mi NW of Konawa
Rating
EF1
Path length
1 mi
Path width
50 yd
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
34.963, -96.748

A tornado developed within a squall line just northwest of the town of Konawa and moved east-southeast through the north side of Konawa. Numerous trees were downed and fell into homes creating significant roof and siding damage.

Thunderstorm Wind, Pontotoc

When
June 19, 1:21 AM CST
Where
Pontotoc County, 1.33 mi ENE of Ada
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.780, -96.660

Roof blown off of a structure.

Thunderstorm Wind, Pontotoc

When
June 19, 1:30 AM CST
Where
Pontotoc County, 5.71 mi SW of Fittstown
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.560, -96.710

Thunderstorm Wind, Hughes

When
June 19, 1:45 AM CST
Where
Hughes County, 0.69 mi N of Holdenville
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.090, -96.400

Powerlines downed. Time estimated from radar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835994, 835995, 836007, 836008, 836009, 836010, 836011, 836012, 836014, 836016, 836017, 836018, 836019, 836022, 836024, 836326, 836401, 836408, 836409, 836412, 836413, 836422, 836423, 836424, 836426, 836430, 839080, 839081, 839082, 836448, 836449, 836605, 837468, 837472, 837476, 837478, 839083, 837328, 837480, 839084, and more.